IDEAS home Printed from
   My bibliography  Save this article

Infinite Horizon Incomplete Markets With A Continuum Of States


  • Aloisio Araujo
  • Paulo K. Monteiro
  • M´rio Rui P´ascoa


In this paper we address existence of equilibria in an incomplete markets economy with countably many periods and a continuum of states at each node of the infinite tree. We consider two models: one where agents have to honor their commitments and another where default is allowed. In both models, marginal utility of income, at each node, is shown to be bounded, and we prove existence by taking finite-dimensional approximations and applying Fatou's lemma sequentially. Copyright 1996 Blackwell Publishers.

Suggested Citation

  • Aloisio Araujo & Paulo K. Monteiro & M´rio Rui P´ascoa, 1996. "Infinite Horizon Incomplete Markets With A Continuum Of States," Mathematical Finance, Wiley Blackwell, vol. 6(2), pages 119-132.
  • Handle: RePEc:bla:mathfi:v:6:y:1996:i:2:p:119-132

    Download full text from publisher

    File URL:
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. A.Araujo & P.K.Monteiro & M.Pascoa, 1994. "Existence of equilibria with infinitely many goods,incomplete markets and bankruptcy," GE, Growth, Math methods 9406001, EconWPA, revised 13 Jun 1994.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Jürgen Eichberger & Klaus Rheinberger & Martin Summer, 2014. "Credit risk in general equilibrium," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 57(2), pages 407-435, October.
    2. Monteiro, Paulo Klinger & Pascoa, Mario R., 2000. "Discreteness of equilibria in incomplete markets with a continuum of states," Journal of Mathematical Economics, Elsevier, vol. 33(2), pages 229-237, March.
    3. Aloisio Araujo, 2002. "As Leis de Falência: uma Abordagem Econômica," Working Papers Series 57, Central Bank of Brazil, Research Department.
    4. Martins-da-Rocha, Victor Filipe & Vailakis, Yiannis, 2008. "Collateral, default penalties and almost finite-time solvency," FGV/EPGE Economics Working Papers (Ensaios Economicos da EPGE) 670, FGV/EPGE - Escola Brasileira de Economia e Finanças, Getulio Vargas Foundation (Brazil).
    5. Abdelkrim Seghir, 2006. "An overlapping generations model with non-ordered preferences and numeraire-incomplete markets," Decisions in Economics and Finance, Springer;Associazione per la Matematica, vol. 28(2), pages 95-112, February.
    6. Braido, Luis H.B., 2008. "Trading constraints penalizing default: A recursive approach," Journal of Mathematical Economics, Elsevier, vol. 44(2), pages 157-166, January.
    7. Pascoa, Mario Rui & Araújo, Aloísio Pessoa de & Barbachan, José Santiago Fajardo, 2001. "Endogenous collateral: arbitrage and equilibrium without bounded short sales," FGV/EPGE Economics Working Papers (Ensaios Economicos da EPGE) 418, FGV/EPGE - Escola Brasileira de Economia e Finanças, Getulio Vargas Foundation (Brazil).
    8. Florenzano, Monique & Gourdel, Pascal & Pascoa, Mario Rui, 2001. "Overlapping generations models with incomplete markets," Journal of Mathematical Economics, Elsevier, vol. 36(3), pages 201-218, December.
    9. Hervé Crès & Tobias Markeprand & Mich Tvede, 2016. "Incomplete financial markets and jumps in asset prices," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 62(1), pages 201-219, June.
    10. Páscoa, Mário Rui & Seghir, Abdelkrim, 2009. "Harsh default penalties lead to Ponzi schemes," Games and Economic Behavior, Elsevier, vol. 65(1), pages 270-286, January.
    11. Orrillo, Jaime, 2009. "Making promises in infinite-horizon economies with default and collateral," Mathematics and Computers in Simulation (MATCOM), Elsevier, vol. 79(10), pages 3055-3068.
    12. Kyle F. Herkenhoff, 2012. "Informal unemployment insurance and labor market dynamics," Working Papers 2012-057, Federal Reserve Bank of St. Louis.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:mathfi:v:6:y:1996:i:2:p:119-132. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.